Alert archive / Massachusetts / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 14, 2008, 4:18 PM EDT for Berkshire County, Massachusetts. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2008, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 14, 2008, 5:45 PM EDT
- In force
- 87 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Berkshire County, MA
The radar
The Albany radar (KENX), 75 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 142020 FFWALY MAC003-142145- /O.NEW.KALY.FF.W.0001.080614T2018Z-080614T2145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 418 PM EDT SAT JUN 14 2008 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS... THIS INCLUDES THE CITY OF NORTH ADAMS... * UNTIL 545 PM EDT * AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADAMS... NEW ASHFORD AND ZYLONTIE ALBANY DOPPLER RADAR INDICATES TWO TO FOUR INCHES OF RAINFALL HAVE FALLEN IN PARTS OF NORTHERN BERKSHIRE COUNTY. ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE A HALF INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV. LAT...LON 4270 7304 4253 7305 4255 7332 4269 7327 TIME...MOT...LOC 2018Z 180DEG 0KT 4261 7308 $$ WASULA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:24 PM EDT, 54 minutes earlier.
Area forecast discussion, Jun 14, 3:24 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 324 PM EDT SAT JUN 14 2008 .SYNOPSIS... A COLD FRONT WILL SLOWLY MOVE EAST FROM THE OHIO VALLEY AND EASTERN GREAT LAKES REGION ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND...WITH SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH THE EVENING. WEAK HIGH PRESSURE WILL BRIEFLY BUILD IN FROM THE OHIO VALLEY FOR FATHERS DAY...FOLLOWED BY MORE UNSETTLED WEATHER FOR THE START OF THE NEW WORK WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE VISIBLE SATELLITE PICTURE CONTINUES TO SHOW CLOUDS INCREASING ACROSS ERN NY AND WRN NEW ENGLAND IN ADVANCE OF A SLOW MOVING COLD FRONT AND ITS ASSOCIATED PREFRONTAL TROUGH. THERE IS A FINE DEMARCATION OF THE COLD FRONT EAST OF MI ON THE IR/VISIBLE LOOP. WE ARE SEEING SOME ISOLD-SCT SHOWERS POP UP OVER THE SRN ADIRONDACKS...ERN CATSKILLS AND SRN GREEN MTNS. THE 12Z KALB SOUNDING SHOWS A NOTICEABLE INCREASE IN PRECIPITABLE WATER WITH A VALUE SLIGHTLY IN EXCESS OF 1.9. THE WINDS IN THE LOWER TO MID TROPOSPHERE ARE VERY WEAK WITH BARELY 20 KTS AT 500 MB. THE 12Z SOUNDINGS FROM KBUF...KALB...AND KOKX YIELD AROUND 500 J/KG OF SURFACE BASED CAPE. THE 15Z LAPS DATA DEPICTS POCKETS OF SBCAPE IN THE 1000-2000 J/KG RANGE...ESPECIALLY SOUTH AND EAST OF KALB. WE BELIEVE THE COVERAGE OF SHOWERS AND THUNDERSTORMS WILL INCREASE DURING THE AFTERNOON WITH SOME VERY HEAVY RAINFALL. THE STEERING FLOW IS WEAK...SO SOME QUICK 1-2 RAINFALL AMOUNTS IN 3 HOURS OR LESS MAY BE POSSIBLE...ESPECIALLY WITH THE ANOMALOUSLY HIGH PRECIPITABLE WATER AIR /150-200% OF NORMAL/ WHERE THE SREFS AND GEFS PAINT 2-3 STANDARD DEVIATIONS ABOVE NORMAL PWAT AIR OVER THE ENTIRE FCST AREA THRU THE EVENING HOURS. ANY SEVERE THREAT WILL BE ISOLATED OF THE PULSE/QUASI PULSE VARIETY. THE BIGGER THREAT WILL BE THE HEAVY RAINFALL WITH POSSIBLY SOME POOR DRAINAGE FLOODING ISSUES. WE RETOOLED POPS A BIT AND ADJUSTED TEMPS A FEW DEGREES IN THE CAPITAL REGION. THE LATEST 12Z NAM HAS A WAVE FORMING ALONG THE BOUNDARY WITH A SYNOPTIC RAINBAND /ADDITIONAL 1-2.5/ IN THE 06Z SUN TO 18Z SUN TIME FRAME FROM THE CAPITAL DISTRICT SOUTH AND EAST. WE WILL ASSESS ALL THE FURTHER GUIDANCE BEFORE MAKING MAJOR CHANGES IN THE OVERNIGHT PERIOD. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/... WEAK SURFACE LOW DEVELOPS JUST SOUTH OF LONG ISLAND SUNDAY MORNING... AND SOME LIGHT ONSHORE FLOW MAY SPREAD WEST INTO THE BERKSHIRES... SOUTHERN VT...NW CT AND PARTS OF EASTERN NY TOMORROW MORNING AS WELL. INCREASING SUNSHINE THROUGH THE DAY AS THE SYSTEM CONTINUES TO BUILD EAST...AND BASED ON COOLER BOUNDARY LAYER TEMPERATURES AND DELAYED SUNSHINE...TEMPERATURES IN THE UPPER 70S TO LOWER 80S. SUNDAY NIGHT LOOKS LIKE IT WILL BE DRY WITH PERIODS OF CLOUDS AND CLEARING MOST AREAS. SOME RADIATIONAL COOLING WILL HELP TEMPERATURES DROP TO THE MID 50S TO LOWER 60S. MONDAY AND MONDAY NIGHT...ANOTHER PIECE OF UPPER ENERGY ROTATES AROUND THE PERIPHERY OF THE DEVELOPING UPPER LOW THAT WILL DROP SOUTHEAST OUT OF CANADA IN THE EXTENDED PERIODS. THERE IS SOME CONSENSUS FROM SOURCES OF GUIDANCE OF A LOW-LEVEL JET SEGMENT AND SOME WARM ADVECTION THAT AIDS IN FORCING TO SUPPORT CHANCES FOR SHOWERS AND THUNDERSTORMS. STILL SOME UNCERTAINTY IN EVOLUTION OF THIS UPPER SYSTEM...ESPECIALLY PRECISE TIMING AND STRENGTH...SO BROAD BRUSHING THE ONSET OF THE SHOWERS AND STORMS MONDAY...AND SUGGESTING RAIN CONTINUES THROUGH MONDAY NIGHT. GUIDANCE SUGGESTS SOME POTENTIAL MORNING SUNSHINE MONDAY...BUT SOME PERIODS OF MID AND HIGH CLOUDS. IF THERE IS SOME SUN...WARMER BOUNDARY LAYER WOULD SUPPORT HIGHS SOLIDLY IN THE 80S...BUT WITH UNCERTAINTIES IN TIMING OF OVERCAST AND SHOWERS AND STORMS...GOING WITH HIGHS IN THE 70S TO LOWER 80S. LOWS MONDAY NIGHT WITH INCREASED LOW-LEVEL MOISTURE SHOULD BE IN THE 60S. && .LONG TERM /TUESDAY THROUGH SATURDAY/... LOW PRESSURE BEGINS TO CUT OFF AT THE BEGINNING OF THE PERIOD... AFTER THE PASSAGE OF A COLD FRONT FROM THE WEST. THIS WILL MEAN EXTENSIVE CLOUDINESS THROUGH THE PERIOD...AND A CHANCE OF SHOWERS EACH DAY...WITH IMPROVEMENT IN TIME FOR THE WEEKEND AS THIS IS WHEN THE LOW IS EXPECTED TO BEGIN ITS MOVE OUT OF THE REGION. WITH SUNSHINE LACKING AND SEASONABLY COOL TEMPERATURES RESULTING...HAVE LEFT MENTION OF THUNDERSTORMS OUT...ALTHOUGH A RENEGADE TS IS ALWAYS POSSIBLE IN JUNE WHERE THE SUN MANAGES TO POKE THROUGH. WENT WITH HPC FIGURES...WHICH AVERAGES A FEW DEGREES MILDER FOR HIGHS THAN THE MEX GUIDANCE. LOW TEMPS ARE CLOSE. AS IS TYPICAL WITH CLOSED SYSTEMS...NO GREAT SURFACE WIND FLOW IS EXPECTED. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... BKN MID LEVEL CLOUDS COVER MUCH OF THE REGION EARLY THIS AFTN AHEAD OF A COLD FRONTAL BOUNDARY BACK ACROSS THE EASTERN GREAT LAKES. SOME SHOWERS HAVE POPPED UP OVER THE REGION EARLY THIS AFTN...MAINLY OVER THE ELEVATED TERRAIN. WITH WEAK STEERING FLOW AND WEAK LARGE SCALE FORCING...MANY OF THESE PULSE SHOWERS ARE DEVELOPING AND DYING WITHIN A 30-40 MINUTE PERIOD. DESPITE THE EXTENSIVE CLOUD COVER...THERE IS ENOUGH INSTABILITY /ABOUT 1000-2000 J/KG IN THE VALLEYS/ TO ALLOW A FEW ISOLATED T-STORMS TO DEVELOP. TO ACCOUNT FOR ALL OF THIS...HAVE INCLUDED A CB APPENDAGE AT ALL TERMINALS FOR THE MID TO LATE AFTN HOURS. ANY SHOWER/T-STORM CAN BRIEFLY REDUCE VSBYS TO MVFR AND EVEN IFR IF THE CORE OF A STORM PASSES OVER THE TERMINAL AND DROPS HEAVY RAINFALL...BUT THE LIKELIHOOD OF THIS IS SMALL...SO ONLY DROP VSBYS TO MVFR...AS HAZE AND MIST WILL ALSO BE A FACTOR THIS AFTN. ANY T-STORM MAY ALSO HAVE A WIND GUST TO 30 KTS...BUT WOULD NOT EXPECT MUCH HIGHER THAN THAT...AS 12Z ALB SOUNDING SHOWS RATHER WEAK WINDS ALOFT...AND UPSTREAM 12Z BUF RAOB IS ONLY SLIGHTLY MORE IMPRESSIVE. SOME CLEARING MAY OCCUR ACROSS THE NORTH TONIGHT AS THE BOUNDARY TRIES TO CLEAR THE REGION...AND THIS COULD ALLOW SOME FOG TO DEVELOP IF ENOUGH LOW LEVEL CLEARING OCCURS...ALTHOUGH MID TO HIGH LEVEL CLOUDS SHOULD ALSO PREVENT WIDESPREAD IFR FOG FROM OCCURRING. A PERIOD OF SHOWERS IS POSSIBLE FOR LATE TONIGHT INTO TOMORROW MORNING FOR KALB AND ESP KPOU...AS A WEAK WAVE OF LOW PRESSURE DEVELOPS ALONG THE BOUNDARY ACROSS THE MID ATLANTIC COAST AND MOVES NORTHWARD. THIS COULD DROP VSBYS AND EVEN CIGS TO HIGH END MVFR LEVELS FOR A TIME AS WELL...WITH CLEARING AFTER MIDDAY. OUTLOOK... SUN PM-EARLY MON...VFR...NO SIG WX. LATE MON...MAINLY VFR...WITH AREAS MVFR IN SCT SHWRS/TSTMS TUE-WED...MAINLY VFR...WITH MVFR...IN WDLY SCT SHWRS/TSTMS. && .FIRE WEATHER... A WARM FRONT MOVING THROUGH THE REGION DURING THE PREDAWN HOURS WILL BRING IN INCREASING HUMIDITY AND MOISTURE...BUT A BROKEN TO OVERCAST DECK OF CLOUDS IS LIKELY TO PRECLUDE THE FORMATION OF DEW. SCATTERED SHOWERS AND THUNDERSTORMS MAY BE EXPECTED TO POP UP IN THE WARM AIR MASS DURING THE LATE MORNING AND EARLY AFTER NOON. AN APPROACHING COLD FRONT WILL KICK OFF MORE WIDESPREAD SHOWERS AND THUNDERSTORMS LATER IN THE AFTERNOON. THE FRONT WILL BE EAST OF THE REGION BY SUNDAY MORNING. A WET FLAG WAS RAISED FOR THIS AFTERNOON AND EARLY EVENING WITH SHOWERS AND THUNDERSTORMS LIKELY ACROSS THE MAJORITY OF EASTERN NEW YORK AND WESTERN NEW ENGLAND. THE RELATIVE HUMIDITY WILL FALL TO 40 TO 65 PERCENT TODAY... RECOVER TO NEAR 100 PERCENT TONIGHT...AND DROP TO AROUND 40 PERCENT SUNDAY AFTERNOON. RAINFALL WILL AVERAGE BETWEEN HALF AND THREE QUARTERS OF AN INCH...BUT SINCE SOME CONVECTION IS EXPECTED...AMOUNTS ARE LIKELY TO VARY WIDELY OVER SMALL AREAS. THE WINDS WILL BE SOUTHEAST TO SOUTH TO SOUTHWEST AROUND 10 MPH TODAY...THEN SHIFT TO THE NORTHWEST 5 TO 10 MPH TONIGHT FOLLOWING THE FRONTAL PASSAGE. ON SUNDAY WINDS WILL BE NORTHWEST 10 TO 15 MPH. && .HYDROLOGY... NO SIGNIFICANT HYDRO PROBLEMS ANTICIPATED THE NEXT SEVERAL DAYS. RIVER FLOWS WILL CONTINUE IN THE NORMAL TO BELOW NORMAL RANGE FOR MID JUNE ACROSS THE REGION. A COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS THIS AFTERNOON THROUGH SATURDAY NIGHT WITH PRECIPITABLE WATER VALUES RISING TO 1.5-2.0 INCH RANGE. RAINFALL AMOUNTS WILL GENERALLY BE HALF TO THREE QUARTERS INCH...BUT SINCE CONVECTION IS LIKELY TO OCCUR...AMOUNTS WILL VARY WIDELY OVER RELATIVELY SMALL AREAS WITH UP TO TWO INCHES IN SOME THUNDERSTORMS WITH OTHER AREAS GETTING LESS THAN A QUARTER INCH. SOME PONDING OF WATER IS LIKELY TO OCCUR ON ROADS AND PARKING AREAS DURING AND IMMEDIATELY AFTER HEAVY DOWNPOURS...AND SHARP WITHIN-BANK RISES ON STREAMS ARE POSSIBLE AS WELL. OVER THE LARGER RIVERS BASIN-WIDE RAINFALL IS NOT EXPECTED TO AMOUNT TO ENOUGH TO CAUSE RIVERS TO RISE MORE THAN AN INCH OR TWO AS MOST OF THE RAIN WILL JUST SOAK INTO THE GROUND. DRY WEATHER IS FORECAST FOR SUNDAY...WITH CLOUDY AND UNSETTLED WEATHER FOR MUCH OF THE COMING WEEK. WHILE THERE IS A LIKELIHOOD OF SHOWERS FOR MUCH OF THE WEEK...THEY WILL BE VERY LIGHT AND HAVE LITTLE EFFECT ON THE RIVERS. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...WASULA/RCK NEAR TERM...WASULA SHORT TERM...NAS LONG TERM...ELH AVIATION...FRUGIS FIRE WEATHER...RCK/NAS HYDROLOGY...RCK
Hazardous weather outlook, Jun 14, 5:04 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 504 AM EDT SAT JUN 14 2008 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 504 AM EDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL BRING THUNDERSTORMS TO THE REGION TODAY. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WINDS. THE HEAVY RAINFALL MAY PRODUCE PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. THE THUNDERSTORMS WILL MOVE SLOWLY FROM SOUTHWEST TO NORTHEAST AT 15 TO 25 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 14, 3:41 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
341 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM TSTM WND DMG TORRINGTON 41.83N 73.13W
06/14/2008 LITCHFIELD CT TRAINED SPOTTER
TREE DOWN.
&&
ROKEEFELocal storm report, Jun 14, 3:46 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
346 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG TORRINGTON 41.83N 73.13W
06/14/2008 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN
0335 PM TSTM WND DMG TORRINGTON 41.83N 73.13W
06/14/2008 LITCHFIELD CT TRAINED SPOTTER
TREES DOWN
0335 PM TSTM WND DMG TORRINGTON 41.83N 73.13W
06/14/2008 LITCHFIELD CT TRAINED SPOTTER
SEVERAL SIX INCH DIAMETER TREES DOWN
&&
FRUGISSpecial weather statement, Jun 14, 3:53 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 353 PM EDT SAT JUN 14 2008 NYZ063-064-142100- EASTERN ULSTER NY-WESTERN ULSTER NY- 353 PM EDT SAT JUN 14 2008 ...A STRONG THUNDERSTORM IN ULSTER COUNTY... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR WEST SHOKAN...OR ABOUT 13 MILES NORTHEAST OF GRAHAMSVILLE...AND MOVING EAST AT 13 MPH. THE THUNDERSTORM WILL BE NEAR... WOODLAND VALLEY CAMPGROUND BY 405 PM EDT WEST SHOKAN BY 410 PM EDT MOUNT TREMPER BY 420 PM EDT OLIVEBRIDGE BY 425 PM EDT KENNETH L WILSON CAMPGROUND BY 435 PM EDT WOODSTOCK AND WEST HURLEY BY 455 PM EDT HEAVY RAINFALL IS OCCURRING WITH THIS STORM. RAINFALL AMOUNTS OF UP TO ONE INCH IS POSSIBLE...WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS...AS WELL AS IN POOR DRAINAGE...LOW LYING...AND BELOW HILLY AREAS. FRUGIS/KL
Special weather statement, Jun 14, 3:58 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 358 PM EDT SAT JUN 14 2008 MAZ001-NYZ054-142045- EASTERN RENSSELAER NY-NORTHERN BERKSHIRE MA- 358 PM EDT SAT JUN 14 2008 ...A STRONG THUNDERSTORM IN RENSSELAER AND BERKSHIRE COUNTIES... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR ADAMS...OR ABOUT 6 MILES SOUTH OF NORTH ADAMS...AND MOVING EAST AT 11 MPH. THE THUNDERSTORM WILL BE NEAR... ADAMS AND SOLDIERS MEMORIAL FIELD BY 405 PM EDT NORTH ADAMS BY 415 PM EDT FLORIDA BY 435 PM EDT RAINFALL AMOUNT OF ONE TO ONE AND A HALF INCHES MAY OCCUR FROM THIS THUNDERSTORM. WASULA
Local storm report, Jun 14, 4:01 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 2 E TORRINGTON 41.83N 73.08W
06/14/2008 LITCHFIELD CT TRAINED SPOTTER
12 INCH DIAMETER TREE DOWN.
&&
FRUGISSpecial weather statement, Jun 14, 4:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 412 PM EDT SAT JUN 14 2008 NYZ058-059-063-142100- EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY- 412 PM EDT SAT JUN 14 2008 ...A STRONG THUNDERSTORM IN SOUTHERN GREENE AND EXTREME NORTHERN ULSTER COUNTIES... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR LANESVILLE...OR ABOUT 6 MILES SOUTHWEST OF HUNTER...AND MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... HUNTER BY 435 PM EDT HUNTER BY 440 PM EDT NORTH-SOUTH LAKE CAMPGROUND BY 500 PM EDT. IN ADDITION...WIND GUSTS UP TO 45 MPH ARE POSSIBLE WITH THIS STORM. THESE WINDS MAY BE CAPABLE OF PROPELLING LOOSE OUTDOOR OBJECTS...AND DOWNING TREE LIMBS. KL
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:37 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Jun 14, 3:11 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
| Jun 14, 5:17 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 58 min |
| Jun 14, 5:52 PM EDT | Areal Flood Advisory | ALY | Berkshire | 3 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.